Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Having pain in the left scrotum. Ultrasound confirmed epididymus cyst. Medication?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8295 Questions
My husband is having some pale pain in his left scrotum. an ultrasound of the Scrotum has confirmed that there is a Small left epididymus cyst. I am also attaching the blood and urine test reports for more reference. My queries are as follows.
1)     Generally epididymus cysts are not painful, still why this one is giving continues pain even when it’s too small. Is there any chance of malignancy?
2)     We consulted an urologist who first gave him Chymoral Forte (3tabs daily for 5 days). My husband was ok when he was under this medication but after 7-8 days again the pain came back. Now our doctor suggested Hetrazan 100 mg for 21 days (3 tabs daily) and if the pain is not subsided he suggested SURGERY. We are bit scared of this surgery as our family is still not complete and we do not have any kids. So are there any other alternatives.
3)     Recently there is some minor pain in his RIGHT SCROTUM also, though insignificant and we tested that there is no cyst still wanted to know is the pain in both the testis is due to this cyst or there can be some other reason.
4)     The ESR in his blood report is quite high, which signifies some kind of infection, but how can we understand what kind of infection he is suffering from and what is the right medicine for recovery?
5)     As a last resort if we have to undergo surgery is there any chance of infertility as our sex life is already affected due to this pain?
6)     Please confirm if we are undergoing right medication

Posted Sat, 8 Jun 2013 in Testicle Problems
Answered by Dr. P. T. Patil 8 hours later
Thanks for your query,based on the photographs that you have loaded and facts that you have posted it appears that your husband has Epididymis Cyst (Spermatocele) on left side which is painful.

Spermatocele are benign cyst and occur due to inflammation or blockage of the tube that transmits sperms from testis to Vas.Difference.

Normally no treatment is required however it needs to be treated if becomes large and painful
Since your husband has pain which gets resolved after taking pain killers but recurs after he stops taking drugs your Urologist has advised him to undergo surgery (Removal).

Epididymal cyst are benign cyst and there is no fear of any cancer .

There are chances of recurrence after removing the cyst and there is very minimal risk of infertility if Epididymis is injured during surgery.

The pain in Rt scrotum could be due to some other pathology like Varicocele which can be diagnosed by colour Doppler study of scrotum.Pain on Rt side is most unlikely to be due the cyst on left side. But there is no need to be worried about.which can be treated with pain killers.

Raised ESR just indicates that he had some infection but has no diagnostic value and significance.It can get raised in infection any where in the body and can not be labelled that it is due to the cyst .

Since you hare young and still to have children ,looking at the risk(5-10 %) of surgery involved and chances of recurrence I would suggest you to manage with pain killers and postpone the surgery till you complete your family.

These cyst never undergo malignant changes.So there is nothing to be worried about it.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.

Above answer was peer-reviewed by
Follow-up: Having pain in the left scrotum. Ultrasound confirmed epididymus cyst. Medication? 29 hours later
Thanks a lot doctor for your time and help. I am Subhayan, Tuli’s Husband and the patient himself.
Can you please help me on the following doubts:
1)     As mentioned by you “Spermatocele are benign cyst and occur due to inflammation or blockage of the tube that transmits sperms from testis to Vas.Difference.”… Does this blockage in the tube can reduce the sperm count? Actually as I am not able to involve in any kind of physical relationship for last 1 month (as I am facing erection problem due to this pain and might be mental tention) I am bit anxious about the completion of my family.
2)     I am allergic to pain killers which contains sulphur and also to dispirin and aspirin, so I can only take Paracetamol (Dolo 650mg) as pain killer. Please suggest if I continue to take 1 Dolo-650 regularly or daily consumption will it cause any harm?
3)     Please confirm if Hetrazan 100 mg for 21 days is sufficient or you want to suggest some other medicine and Vitamin –E tablets (I was reading some article which says Vit-E deficiency might be cause of this kind of cysts)
Thanks a lot once again for your help.

Answered by Dr. P. T. Patil 34 minutes later
Thanks for follow up.The spermatocele is always by the side of the epididymis and being watery in nature normally does not block passage of the sperm. So there is no risk of sperm count getting lowered due to the cyst.
The problem of erectile dysfunction is mind related and due to anxiety. Please do not worry it will not have ill effect on your fertility even though you decide to continue with cyst and not going for surgery.
As regards the pain killers you can take Diclophenac or Acetophenac as a pain killers. These are very effective and well tolerated pain killers without any side effects and can be taken as on demand.
To my knowledge Hetrazan or Vitamin E has not been proved to have positive role to play in treatment of spermatocele.So I would recommend to discontinue taking it.
Thanks and Regards.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor